Alert archive / Arkansas / Tornado Warnings in 2018
Tornado Warning 26, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 3, 2018, 1:15 PM CDT for Johnson County, Logan County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2018, 1:15 PM CDT (18:15 UTC)
- Expired
- May 3, 2018, 1:44 PM CDT
- In force
- 29 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Johnson County, AR, Logan County, AR
The radar
The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 394 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted.
442
WFUS54 KLZK 031815
TORLZK
ARC071-083-031900-
/O.NEW.KLZK.TO.W.0026.180503T1815Z-180503T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
115 PM CDT THU MAY 3 2018
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
North central Logan County in western Arkansas...
Southwestern Johnson County in western Arkansas...
* Until 200 PM CDT.
* At 115 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Branch, or 7 miles northeast of Charleston, moving
northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Clarksville... Hartman...
Ratcliff... Hoyt...
Hinkle... Coal Hill...
Caulksville... Hunt...
Roseville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Little Rock.
&&
LAT...LON 3532 9391 3532 9382 3533 9381 3543 9381
3540 9379 3536 9375 3537 9371 3539 9371
3555 9370 3559 9364 3543 9353 3528 9392
TIME...MOT...LOC 1815Z 242DEG 33KT 3536 9393
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
652 follow-up statements
330
WWUS54 KLZK 031831
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
131 PM CDT THU MAY 3 2018
ARC071-083-031900-
/O.CON.KLZK.TO.W.0026.000000T0000Z-180503T1900Z/
Logan AR-Johnson AR-
131 PM CDT THU MAY 3 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR NORTH
CENTRAL LOGAN AND SOUTHWESTERN JOHNSON COUNTIES...
At 130 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Denning, or near Ozark, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Clarksville... Hartman...
Hoyt... Hinkle...
Coal Hill... Hunt...
Roseville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3532 9381 3543 9381 3540 9379 3536 9375
3537 9371 3539 9371 3555 9370 3559 9364
3543 9353
TIME...MOT...LOC 1830Z 249DEG 30KT 3541 9377
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
65885
WWUS54 KLZK 031844
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
144 PM CDT THU MAY 3 2018
ARC071-083-031853-
/O.CAN.KLZK.TO.W.0026.000000T0000Z-180503T1900Z/
Logan AR-Johnson AR-
144 PM CDT THU MAY 3 2018
...THE TORNADO WARNING FOR NORTH CENTRAL LOGAN AND SOUTHWESTERN
JOHNSON COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
western Arkansas.
Remember, a Severe Thunderstorm Warning still remains in effect for
Logan and Johnson counties until 230 PM CDT.
LAT...LON 3532 9381 3543 9381 3540 9379 3536 9375
3537 9371 3539 9371 3555 9370 3559 9364
3543 9353
TIME...MOT...LOC 1841Z 242DEG 33KT 3547 9364
$$
65What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 3, 6:45 AM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, May 3, 6:45 AM CDT, 6 hours 30 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Little Rock AR 645 AM CDT Thu May 3 2018 .AVIATION... Showers and thunderstorms will become widespread across the northwest half of Arkansas today. There will be a lot of low clouds accompanying the rain, with MVFR conditions becoming common. Farther southeast, precipitation will be more isolated, with VFR conditions expected. Rain will taper off later this afternoon/early this evening across the north/west, with low clouds breaking up. VFR conditions will be noted across much of the state. Breezy south winds are in the forecast today at 10 to 15 mph, with gusts from 16 to 24 mph. (46) && .SHORT TERM...Today Through Friday Night A storm system aloft will exit the Rockies into the Plains today. The system will track toward the upper Midwest and western Great Lakes tonight/Friday, and will weaken with time. At the surface, a cold front will slowly push into Arkansas from tbe northwest late tonight, and will cross the state Friday and Friday night. Until the front passes, scattered to numerous showers and thunderstorms are expected. If there is going to be any severe weather, it will be later this afternoon and tonight ahead of the front. Even so, any severe storms should be isolated, and confined to areas mainly north/west of Little Rock. Severe weather will be more likely north of the state closer to the track of the weakening system. As far as rainfall, the heaviest precipitation will occur today/tonight across the northern/western counties. Half inch to inch amounts are in the forecast, with locally higher amounts possible. Above average temperatures are expected today, with closer to seasonal readings to end the period. && .LONG TERM...Saturday Through Wednesday At the start of the long term, a weak trough will be swinging east over the area. At the surface a front will be in place just south and east of the area which will help focus rain chances across roughly the southeast half of the state on Saturday. The flow aloft will then be out of the northwest which will allow a weak disturbance to move over the state late Sunday into Monday. At the same time, a weak frontal boundary is expected to pass over the area as well. Only a few showers are possible as this front moves through, with most of this activity confined to northern Arkansas. Only a minor drop in temperature can be expected across northern areas behind this front. Near the end of the period, another weak disturbance aloft may approach the state form the northwest but confidence remains low with precip over the area attm. Otherwise, a fairly dry period with near normal temperatures can be expected. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 81 69 80 60 / 60 60 40 20 Camden AR 86 68 77 62 / 20 30 40 40 Harrison AR 76 66 74 55 / 70 60 20 10 Hot Springs AR 82 68 74 60 / 60 50 40 20 Little Rock AR 84 69 79 62 / 60 50 40 20 Monticello AR 85 67 80 64 / 10 20 30 50 Mount Ida AR 80 68 74 57 / 70 50 40 20 Mountain Home AR 78 65 79 56 / 70 60 20 10 Newport AR 82 69 80 61 / 50 60 40 30 Pine Bluff AR 85 68 79 63 / 20 30 40 40 Russellville AR 79 69 78 58 / 70 60 30 10 Searcy AR 83 68 80 61 / 60 50 40 20 Stuttgart AR 84 69 79 63 / 30 40 40 40 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...46 / Long Term...67
Hazardous weather outlook, May 3, 5:00 AM CDT, 8 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Thu May 3 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 500 AM CDT Wed May 3 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected through tonight, especially across northern and western into central Arkansas. Some storms could be severe across the northern and western counties. Large hail and damaging winds are the main concerns. Breezy south to southwest winds at 10 to 20 mph will continue, with gusts over 25 mph in places. Caution is advised on area bodies of water. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday No hazardous weather is expected at this time. Scattered showers and thunderstorms will slowly build into southern and eastern Arkansas Friday and Friday night. Storms are not expected to become severe. .Spotter Information Statement... Spotter activation may be needed this afternoon and evening in portions of northern and western Arkansas. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 46/67
In the hours before
Special weather statement, May 3, 11:02 AM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1102 AM CDT THU MAY 3 2018
ARZ004-005-012>014-022-023-031645-
Baxter AR-Pope AR-Marion AR-Searcy AR-Newton AR-Stone AR-
Van Buren AR-
1102 AM CDT THU MAY 3 2018
At 1100 AM CDT, Doppler radar was tracking thunderstorm producing
heavy rainfall. Creeks in the area are rising and minor flooding is
possible.
Locations impacted include...
Marshall... Norfork...
Salesville... Briarcliff...
Marsena... Witts Spring...
Rocky Hill... Moore...
Duff... Point Peter...
Herron... Maumee...
Advance... Cartney...
Bohannon... Imo...
Culp... Elberta...
Watts... Thola...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3626 9216 3617 9220 3617 9221 3613 9221
3595 9229 3570 9254 3571 9300 3591 9304
3625 9258 3628 9216
TIME...MOT...LOC 1600Z 240DEG 49KT 3586 9265
CooperSpecial weather statement, May 3, 11:34 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1134 AM CDT THU MAY 3 2018
ARZ006-007-015-031730-
Sharp AR-Fulton AR-Izard AR-
1134 AM CDT THU MAY 3 2018
At 1132 AM CDT, Doppler radar was tracking an area of moderate to
heavy rain across the area. Localized rises on creeks and other
water ways could lead to flooding. Be aware of high water!
Locations impacted include...
Cherokee Village... Melbourne...
Ash Flat... Horseshoe Bend...
Cave City... Highland in Sharp County...
Mammoth Spring... Hardy...
Oxford... Franklin...
Sidney... Ballard...
Myron... Mammoth Spring State Park...
Lacrosse... Stella...
Evening Shade... Williford...
Agnos... Armstrong...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring, and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3648 9139 3647 9136 3642 9135 3642 9131
3639 9131 3637 9128 3633 9128 3633 9126
3624 9126 3624 9133 3623 9133 3623 9135
3604 9135 3594 9151 3594 9162 3605 9190
3622 9191 3650 9161 3650 9141
TIME...MOT...LOC 1632Z 240DEG 49KT 3628 9149
CooperSpecial weather statement, May 3, 11:44 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1144 AM CDT THU MAY 3 2018
ARZ004-005-013>015-022-023-031745-
Baxter AR-Pope AR-Marion AR-Searcy AR-Stone AR-Van Buren AR-Izard AR-
1144 AM CDT THU MAY 3 2018
At 1143 AM CDT, Doppler radar was tracking an area of moderate to
occasionally heavy rainfall across the area. Rainfall will continue,
and may lead to isolated flooding. Be aware of rising water!
Locations impacted include...
Marshall... Calico Rock...
Norfork... Pineville...
Marsena... Witts Spring...
Rocky Hill... Duff...
Point Peter... Herron...
Maumee... Advance...
Cartney... Bohannon...
Imo... Culp...
Elberta... Watts...
Thola... Kay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring, and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3618 9202 3595 9227 3572 9255 3565 9290
3590 9295 3599 9294 3625 9246
TIME...MOT...LOC 1643Z 240DEG 49KT 3591 9256
CooperSpecial weather statement, May 3, 12:14 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Little Rock AR
1214 PM CDT THU MAY 3 2018
ARZ005-006-015-031815-
Baxter AR-Fulton AR-Izard AR-
1214 PM CDT THU MAY 3 2018
At 1212 PM CDT, Doppler radar was tracking an area of moderate to
heavy rainfall across the area. Isolated flooding will be possible,
so be aware of rising water!
Locations impacted include...
Salem in Fulton County... Oxford...
Viola... Pineville...
Bexar... Byron...
Rodney... Flint Springs...
Sturkie... Wideman...
Moko... Fryatt...
Dolph... Union...
Wheeling... Salem Airport...
Mitchell... Jordan...
Wild Cherry... Camp...
LAT...LON 3617 9192 3613 9204 3621 9227 3650 9184
3650 9157
TIME...MOT...LOC 1712Z 239DEG 48KT 3628 9188
CooperSpecial weather statement, May 3, 12:37 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1237 PM CDT THU MAY 3 2018
ARZ030-037-031815-
Scott AR-Logan AR-
1237 PM CDT THU MAY 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LOGAN AND WESTERN SCOTT
COUNTIES UNTIL 115 PM CDT...
At 1236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Heavener Runestone State Park, or 15 miles south of Poteau, moving
east at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Mansfield... Beauchamp...
Echo... Oliver...
Morgan Springs... Bates...
Black Fork... Cauthron...
Winfield... Hon...
Lucas... Liberty...
Elm Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Little Rock.
&&
LAT...LON 3493 9445 3493 9443 3495 9441 3494 9439
3496 9437 3495 9434 3497 9424 3506 9423
3506 9425 3507 9425 3510 9414 3514 9414
3514 9410 3479 9413 3473 9443 3473 9445
TIME...MOT...LOC 1736Z 247DEG 38KT 3483 9455
65Special weather statement, May 3, 12:59 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1259 PM CDT THU MAY 3 2018
ARZ030-037-038-031845-
Scott AR-Yell AR-Logan AR-
1259 PM CDT THU MAY 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR LOGAN...WEST CENTRAL YELL AND
NORTHEASTERN SCOTT COUNTIES UNTIL 145 PM CDT...
At 1259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Echo, or 8 miles southwest of Booneville, moving east at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Booneville... Paris...
Magazine... Subiaco...
Blue Mountain... Stonehouse Recreation Area...
Mount Magazine... Caulksville...
Barber... Waveland...
Chismville... Sugar Grove...
Carbon City... Driggs...
Carolan... Corley...
Grayson... Ione...
Glendale in Logan County... Blue Ball...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Little Rock.
&&
LAT...LON 3514 9410 3514 9403 3521 9403 3523 9399
3523 9392 3527 9392 3540 9365 3538 9363
3495 9361 3500 9412
TIME...MOT...LOC 1759Z 257DEG 36KT 3509 9405
65The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:37 AM CDT | Special Weather Statement | LZK | Van Buren | 23 min |
| May 3, 1:49 AM CDT | Special Weather Statement | LZK | Boone | 41 min |
| May 3, 2:30 AM CDT | Special Weather Statement | LZK | Johnson, Newton | 45 min |
| May 3, 2:43 AM CDT | Special Weather Statement | LZK | Baxter, Marion | 47 min |
| May 3, 3:27 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 48 min |
| May 3, 9:38 AM CDT | Special Weather Statement | LZK | Johnson, Newton | 37 min |
| May 3, 11:02 AM CDT | Special Weather Statement | LZK | Searcy | 43 min |
| May 3, 11:34 AM CDT | Special Weather Statement | LZK | Sharp | 56 min |
| May 3, 11:44 AM CDT | Special Weather Statement | LZK | Searcy | 61 min |
| May 3, 12:12 PM CDT | River Flood Warning | LZK | Independence, Jackson, Lawrence | 9 days |
| May 3, 12:14 PM CDT | Special Weather Statement | LZK | Fulton | 61 min |
| May 3, 12:37 PM CDT | Special Weather Statement | LZK | Scott | 38 min |
| May 3, 12:59 PM CDT | Special Weather Statement | LZK | Logan | 46 min |
| May 3, 1:03 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Scott, Yell | 42 min |
| May 3, 1:12 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 48 min |
| May 3, 1:35 PM CDT | Special Weather Statement | LZK | Yell | 40 min |
| May 3, 1:38 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Scott, Yell | 30 min |
| May 3, 2:07 PM CDT | Special Weather Statement | LZK | Conway, Pope, Van Buren | 38 min |
| May 3, 2:17 PM CDT | Special Weather Statement | LZK | Conway, Perry | 43 min |
| May 3, 2:55 PM CDT | Special Weather Statement | LZK | Faulkner, Pulaski | 50 min |
| May 3, 3:09 PM CDT | Special Weather Statement | LZK | Cleburne | 51 min |
| May 3, 3:18 PM CDT | Special Weather Statement | LZK | Faulkner, White | 42 min |
| May 3, 3:27 PM CDT | Areal Flood Advisory | LZK | Newton | 3 hr |
| May 3, 3:36 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, Sharp, Stone, White | 39 min |
| May 3, 3:48 PM CDT | Special Weather Statement | LZK | Jackson, White | 42 min |
Nearby
Tornado Warnings in Arkansas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.